Heat, X W San Diego Valley
- When
- July 19, 1:30 PM PST
- Where
- X W San Diego Valley forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A hiker was overcome by heat exhaustion on a Lakeside trail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A hiker was overcome by heat exhaustion on a Lakeside trail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 19, 1:30 PM PST, 0 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT SAT JUL 19 2003 .SYNOPSIS...MOISTURE IN SOUTHEAST FLOW ALOFT WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS IN AND NEAR THE MOUNTAINS IN THE AFTERNOONS AND EVENINGS. ONSHORE FLOW AND A SHALLOW MARINE LAYER WILL BRING COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. OTHERWISE...HIGH PRESSURE ALOFT WILL KEEP THE WEATHER FAIR WITH HOT DAYS INLAND. .DISCUSSION...THERE WERE A FEW LIGHT SHOWERS IN SW SAN COUNTY THIS AM. THE 12Z NKX SOUNDING HAD A MOIST LAYER FROM ABOUT 12 KFT TO ABOUT 22 KFT BUT COOLED IN THE LOWER LEVELS. JUST SLIGHTLY MORE PRECIPITABLE WATER COMPARED TO 24 HOURS PREVIOUS. THE SOUNDING HAD AN INVERSION BASED BELOW 1000 FT. WEAKER ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL. STRONG UPPER LEVEL HI PRESSURE WILL WEAKEN SLIGHTLY THROUGH THE SHORT TERM. THE MID LEVEL MOISTURE WILL GENERALLY DECREASE THROUGH MON AND THEN INCREASE AGAIN TUE WITH A WEAK ELY WAVE. WILL CONTINUE TO HAVE A CHANCE OF SHOWERS OR THUNDERSTORMS OVER AND NEAR THE MOUNTAINS WITH A SMALL CHANCE IN THE DESERTS EACH AFTERNOON AND EVENING. THE MARINE LAYER SHOULD BECOME MORE WIDESPREAD WITH LESS MID LEVEL MOISTURE DISRUPTING IT SUN AND MON...BUT IT WILL STILL BE MAINLY CONTINUED TO COASTAL AREAS UNDER A LOW...STRONG INVERSION. OTHERWISE...FAIR WITH HOT DAYS INLAND EXCEPT COOLER IN MOST AREAS TUE DUE TO INCREASED CLOUD COVER. LONGER RANGE PROGS INDICATE THE UPPER HI WEAKENS A LITTLE AND MONSOONAL MOISTURE GENERALLY DECREASED DURING THE SECOND HALF OF THE WEEK. HOWEVER...THERE WILL STILL BE A THREAT OF THUNDERSTORMS NEAR THE MOUNTAINS IN THE AFTERNOONS AND EVENINGS. THERE SHOULD BE LITTLE DEEPENING OF THE MARINE LAYER AND A SLIGHT COOLING TREND DURING THIS PERIOD. .SAN...NONE.
CAZ042-043-048-050-055>058-060>062-201300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY IN THE MOUNTAINS TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY IN THE MOUNTAINS DURING THE AFTERNOONS AND EVENINGS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MM
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365832.